Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Interior estimates for second-order differences of solutions of finite-difference elliptic Bellman's equations

Author: N. V. Krylov
Journal: Math. Comp. 82 (2013), 1463-1487
MSC (2010): Primary 35J60, 39A14
Published electronically: March 5, 2013
MathSciNet review: 3042571
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We establish interior estimates for the second-order finite differences of solutions of finite-difference approximations for uniformly elliptic Bellman's equations.

References [Enhancements On Off] (What's this?)

  • 1. G. Barles and E.R. Jakobsen, Error bounds for monotone approximation schemes for parabolic Hamilton-Jacobi-Bellman equations. Math. Comp., Vol. 76 (2007), No. 260, 1861-1893. MR 2336272 (2008i:65161)
  • 2. L.A. Caffarelli and M. Milman, ``Monge Ampère Equation: Applications to Geometry and Optimization'', Providence, RI: Amer. Math. Soc., 1999. MR 1660738 (99f:00018)
  • 3. Hongjie Dong and N.V. Krylov, The rate of convergence of finite-difference approximations for parabolic Bellman equations with Lipschitz coefficients in cylindrical domains, Applied Math. and Optimization, Vol. 56 (2007), No. 1, 37-66. MR 2334605 (2008e:65240)
  • 4. W.L. Fleming and H.M. Soner, ``Controlled Markov processes and viscosity solutions'', second edition, Stochastic Modelling and Applied Probability, 25. Springer, New York, 2006. MR 2179357 (2006e:93002)
  • 5. N.V. Krylov, On control of the solution of a stochastic integral equation with degeneration, Izvestiya Akademii Nauk SSSR, seriya matematicheskaya, Vol. 36 (1972), No. 1, 248-261 in Russian; English translation: Math. USSR Izvestija, Vol. 6 (1972), No. 1, 249-262. MR 0307342 (46:6462)
  • 6. N.V. Krylov, ``Nonlinear elliptic and parabolic equations of second order'', Nauka, Moscow, 1985 in Russian; English translation Reidel, Dordrecht, 1987. MR 815513 (87h:35002)
  • 7. N.V. Krylov, Unconditional solvability of the Bellman equation with constant coefficients in convex domains, Math. Sbornik, Vol. 135 (1988), No. 3, 297-311 in Russian; English translation: Math.USSR-Sb., Vol. 63 (1989), No. 2, 289-303. MR 937642 (89h:35093)
  • 8. N.V. Krylov, On the rate of convergence of finite-difference approximations for Bellman's equations, Algebra i Analiz, St. Petersburg Math. J., Vol. 9 (1997), No. 3, 245-256. MR 1466804 (98h:49033)
  • 9. N.V. Krylov, Approximating value functions for controlled degenerate diffusion processes by using piece-wise constant policies, Electronic Journal of Probability, Vol.4 (1999), paper no. 2, 1-19, MR 1668597 (2000b:49056)
  • 10. N.V. Krylov, On the rate of convergence of finite-difference approximations for Bellman's equations with variable coefficients, Probab. Theory Relat. Fields, Vol. 117 (2000), No. 1, 1-16. MR 1759507 (2001j:65134)
  • 11. N.V. Krylov, The rate of convergence of finite-difference approximations for Bellman equations with Lipschitz coefficients, Applied Math. and Optimization, Vol. 52 (2005), No. 3, 365-399. MR 2174020 (2006k:65219)
  • 12. N.V. Krylov, A priori estimates of smoothness of solutions to difference Bellman equations with linear and quasi-linear operators, Math. Comp., Vol. 76 (2007), 669-698. MR 2291833 (2008e:65250)
  • 13. N.V. Krylov, On factorizations of smooth nonnegative matrix-values functions and on smooth functions with values in polyhedra, Appl. Math. Optim., Vol. 58 (2008), No. 3, 373-392. MR 2456852 (2009j:15048)
  • 14. N.V. Krylov, On a representation of fully nonlinear elliptic operators in terms of pure second order derivatives and its applications, Problems of Mathematical Analysis in Russian; English translation: Journal of Mathematical Sciences, New York, Vol. 177 (2011), No. 1, 1-26.
  • 15. N.V. Krylov, Interior estimates for the first-order differences for finite-difference approximations for elliptic Bellman's equations, Applied Math. Optim., Vol. 65 (2012), No. 3, 349-370. MR 2902696
  • 16. N.V. Krylov, On the rate of convergence of difference approximations for uniformly nondegenerate elliptic Bellman's equations, submitted to Math. Comp.
  • 17. H.J. Kushner and P. Dupuis, ``Numerical methods for stochastic control problems in continuous time'', second edition, Applications of Mathematics (New York), 24. Stochastic Modelling and Applied Probability, Springer-Verlag, New York, 2001. MR 1800098 (2001g:93002)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 35J60, 39A14

Retrieve articles in all journals with MSC (2010): 35J60, 39A14

Additional Information

N. V. Krylov
Affiliation: 127 Vincent Hall, University of Minnesota, Minneapolis, Minnesota 55455

Keywords: Fully nonlinear elliptic equations, Bellman’s equations, finite differences
Received by editor(s): March 29, 2011
Received by editor(s) in revised form: November 25, 2011
Published electronically: March 5, 2013
Additional Notes: The author was partially supported by NSF Grant DMS-0653121
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society